Alert archive / Oklahoma / Flash Flood Warnings in 2016

Flash Flood Warning 51, NWS Norman, OK

June 2, 2016Comanche County, Oklahoma

NWS Norman, OK issued this flash flood warning at Jun 2, 2016, 8:33 AM CDT for Comanche County, Oklahoma. It was in force for 3 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 2, 2016, 8:33 AM CDT (13:33 UTC)
Expired
Jun 2, 2016, 11:30 AM CDT
In force
3 hr
Issued by
NWS Norman, OK
Area
Storm-based polygon
Flood severity
None

County Comanche County, OK

The radar

The Altus AFB radar (KFDR), 43 km from the middle of the area, began a volume at 13:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 2, 10:30 AM CDTFLOOD2 N Lawton, OKKSWO METEOROLOGIST REPORTS SIGNIFICANT FLOODING OF RESIDENTIAL STREETS AND A FEW ROADS CLOSED IN LAWTON PROPER, INCLUDING NEAR NW 14TH AND ANDREWS. ONE WATER RESCUE WAS ALSO REPORTED...NO ADDITIONAL DETAILS AS OF THIS REPORT.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Norman, OK (KOUN), launched 12:00Z, 1.6 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 12:00Z on 2016-06-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 151 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 12:00Z on 2016-06-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 17 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
151 J/kg
Mixed-layer CIN
-30 J/kg
Mixed-layer LCL
863 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
17 m²/s²
0-3 km storm-relative helicity
27 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

708 
WGUS54 KOUN 021333
FFWOUN
OKC031-021630-
/O.NEW.KOUN.FF.W.0051.160602T1333Z-160602T1630Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NORMAN OK
833 AM CDT THU JUN 2 2016

THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  CENTRAL COMANCHE COUNTY IN SOUTHWESTERN OKLAHOMA...

* UNTIL 1130 AM CDT
    
* AT 832 AM CDT...DOPPLER RADAR INDICATED A THUNDERSTORM PRODUCING
  HEAVY RAIN NEAR LAWTON AND LOCATIONS TO THE WEST. UP TO TWO INCHES
  OF RAIN HAVE ALREADY FALLEN.

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  LAWTON...CACHE...GERONIMO...FAXON AND FORT SILL. 

ADDITIONAL RAINFALL AMOUNTS OF ONE TO TWO INCHES ARE POSSIBLE IN THE
WARNED AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE. TURN
AROUND... DONT DROWN.

&&

LAT...LON 3451 9866 3451 9867 3466 9869 3475 9834
      3449 9832 3444 9866

$$

KURTZ

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this flash flood warning went out at Jun 2, 6:36 AM CDT, 1 hour 57 minutes earlier.

Area forecast discussion, Jun 2, 6:36 AM CDT, 1 hour 57 minutes before
Area Forecast Discussion
National Weather Service Norman OK
636 AM CDT THU JUN 2 2016

.DISCUSSION...
Please see the 12Z aviation discussion below.

&&

.AVIATION...
Showers, with embedded thunderstorms, will continue to spread
over many of the terminals this morning. Most of the precipitation
should slowly come to an end early this evening. At least MVFR
cigs can be expected with the precipitation today, with IFR cigs
returning late tonight through early tomorrow.

&&

.PREV DISCUSSION... /issued 447 AM CDT THU JUN 2 2016/

DISCUSSION...
Very heavy rainfall continues near the Red River early this
morning, south of Ardmore. Expect this to lift northward into
southern/southeastern OK through the morning hours with the
potential for flash flooding. Parts of Clay County receive over 8
inches of rainfall. Further north and northwest over west central
OK, shower coverage is beginning to increase along a 700 MB
baroclinic zone. At least chance PoPs are expected through early
this evening before the mid level low shifts ESE. The flood watch
will remain in effect until 00Z, but may need to be extended
through Friday across SE OK depending on the progression of the
mid to upper low now moving over the Big Bend of TX. Right now it
appears at least high chance PoPs will linger over SE OK through
Saturday, but rainfall rates should decrease dramatically by this
time.

By Saturday, an upper low will move into the upper Midwest. A cold
front will accompany this feature through the day Saturday.
Dewpoints will drop into the 50s and 60s behind this front and a
surface ridge axis is expected to extended through the panhandle
and into west TX Sunday morning. Low temps will drop into the mid
50s across NW OK under this ridge axis. Most of the Southern
Plains will remain under the influence of northerly mid to upper
flow thru Tuesday ahead of a shortwave ridge. It does appear by
Tue AM SCHC PoPs could return to northern OK as most models
suggest an impulse within the northerly flow moving into the
region. Confidence remains low, however.

&&

.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK  75  64  80  62 /  60  30  30  20
Hobart OK         75  62  82  61 /  60  30  20  10
Wichita Falls TX  77  64  80  64 /  50  50  50  30
Gage OK           75  57  83  59 /  30  10  10   0
Ponca City OK     78  61  82  62 /  30  10  20  10
Durant OK         77  66  76  66 /  70  70  60  40

&&

.OUN Watches/Warnings/Advisories...
OK...Flood Watch through this evening for OKZ011>030-033>048-050>052.

TX...Flood Watch through this evening for TXZ083>090.

&&

23/03/03
Hazardous weather outlook, Jun 2, 5:00 AM CDT, 3 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
500 AM CDT THU JUN 2 2016

OKZ004>048-050>052-TXZ083>090-031000-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-
NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-
BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-
CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-
TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-
JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-
FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
500 AM CDT THU JUN 2 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN...
WESTERN...CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH
TEXAS.

.DAY ONE...TODAY AND TONIGHT...

.HEAVY RAIN...
SCATTERED SHOWERS AND THUNDERSTORMS WILL ONCE AGAIN PRODUCE
LOCALLY HEAVY RAINFALL TODAY. RAINFALL WILL BE HEAVY ENOUGH IN
SOME LOCATIONS TO CAUSE FLOODING. A FLOOD WATCH IS IN EFFECT.

.THUNDERSTORMS...
SCATTERED THUNDERSTORMS WILL CONTINUE THROUGH TONIGHT. SEVERE
WEATHER IS NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

.THUNDERSTORMS...
THERE IS A CHANCE OF THUNDERSTORMS FRIDAY AND SATURDAY. SEVERE
WEATHER IS UNLIKELY.

GET GRAPHICS AND MORE DETAILS AT WEATHER.GOV/NORMAN...AND FOLLOW
OUR WEATHER FORECAST OFFICE ON TWITTER AND FACEBOOK.

CMS

In the hours before

Local storm report, Jun 2, 5:23 AM CDT, 3 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
523 AM CDT THU JUN 02 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0500 AM     FLASH FLOOD      4 WNW HENRIETTA         33.83N 98.27W
06/02/2016                   CLAY               TX   EMERGENCY MNGR

            US 287 S IMPASSABLE FROM BROWN TO KLEIN ROAD

&&

CMS
Local storm report, Jun 2, 5:39 AM CDT, 2 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
539 AM CDT THU JUN 02 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0500 AM     FLASH FLOOD      8 E HENRIETTA           33.81N 98.06W
06/02/2016                   CLAY               TX   EMERGENCY MNGR

            US 82 IMPASSABLE BETWEEN HENRIETTA AND RINGGOLD

&&

CMS
Local storm report, Jun 2, 5:40 AM CDT, 2 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
540 AM CDT THU JUN 02 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0500 AM     FLASH FLOOD      3 SSW HURNVILLE         33.91N 98.18W
06/02/2016                   CLAY               TX   EMERGENCY MNGR

            FARM TO MARKET 1197 IMPASSABLE NORTH OF HENRIETTA

&&

CMS
Local storm report, Jun 2, 6:20 AM CDT, 2 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
620 AM CDT THU JUN 02 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0610 AM     FLOOD            HENRIETTA               33.82N 98.19W
06/02/2016                   CLAY               TX   DEPT OF HIGHWAYS

            NUMEROUS ROADS IN CLAY COUNTY HAVE STANDING WATER. FM1197
            REMAINS CLOSED NORTH OF HENRIETTA.

&&

CMS
Local storm report, Jun 2, 8:00 AM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
800 AM CDT THU JUN 02 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0758 AM     FLOOD            3 E DEER CREEK          33.64N 98.24W
06/02/2016                   CLAY               TX   DEPT OF HIGHWAYS

            TEXAS DEPARTMENT OF TRANSPORTATION REPORTS HIGHWAY 1883
            WAS CLOSED DUE TO FLOODING.

&&

KURTZ

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 1, 7:43 PM CDTAreal Flood AdvisoryOUNCotton, Tillman3 hr
Jun 1, 8:23 PM CDTFlash Flood WarningOUNCotton, Tillman3 hr
Jun 2, 4:50 AM CDTAreal Flood AdvisoryOUNCarter, Love, Marshall3 hr
Jun 2, 6:31 AM CDTRiver Flood WarningOUNCotton3 days
Jun 2, 6:55 AM CDTFlash Flood WarningOUNJohnston, Marshall3 hr
Jun 2, 6:59 AM CDTAreal Flood AdvisoryOUNBryan, Johnston, Love, Marshall, Murray, Pontotoc3 hr
Jun 2, 7:23 AM CDTAreal Flood AdvisoryOUNTillman3 hr
Jun 2, 7:40 AM CDTAreal Flood AdvisoryOUNBeckham, Custer, Dewey, Roger Mills3 hr
Jun 2, 7:54 AM CDTAreal Flood AdvisoryOUNComanche, Cotton3 hr
Jun 2, 11:47 AM CDTAreal Flood WarningOUNComanche3 hr
Jun 2, 2:12 PM CDTRiver Flood WarningOUNComanche, Cotton3 days
Jun 2, 2:12 PM CDTRiver Flood WarningOUNLove4 days
Jun 2, 2:21 PM CDTAreal Flood AdvisoryOUNCarter, Love3 hr
Jun 2, 4:05 PM CDTAreal Flood AdvisoryOUNJohnston3 hr

Nearby

Flash Flood Warnings in Oklahoma, 2016Every flash flood warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.